MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PREMIUM SYSTEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PREMIUM SYSTEM; INSTRUMENT, STEREOTAXIC
Model Number 9735665
Medical Device Problem Codes Communication or Transmission Problem (2896); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 9 735783, serial/lot #: unknown, ubd: unknown, udi#: unknown.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used for a sacroiliac and thoracolumbar procedure.It was reported that the camera cart lost connection and the main cart displayed a ¿localizer disconnected¿ message.The manufacturer representative stated that the camera cart still had power and that a message about the connection being lost was displayed on the camera cart monitor.It was noted that the manufacturer representative seated the cart to the cart cable and the same behavior initially appeared.The manufacturer representative stated that the camera cart then reconnected on its own.After reconnecting, the system behaved normally.It was believed that the probable cause of the event was due to an issue with the pcoip.It was further reported that the camera cart did not disconnect again for the remainder of the case.A self-test was performed after the case and everything looked normal.It was noted that the system had been powered on since early morning on (b)(6) 2021 and that the manufacturer representative would call back if the issue occurred again with the next case.There was no delay to the procedure and no impact to patient out come.
 
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the system was performing as intended.The system passed the system checkout and was found to be fully functional.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacturer representative.It was reported that the network switch was not replaced.The manufacturer representative stated that this was an isolated incident and that there hadn't been any other issues with the system.

Brand Name
STEALTHSTATION S8 PREMIUM SYSTEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11399908
Report Number1723170-2021-00541
Device Sequence Number17333428
Product Code HAW
UDI-Device Identifier00643169722194
UDI-Public00643169722194
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735665
Device Catalogue Number9735665
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."